Forum

Duloxotine (Cymbalta) causing MS relapse?

Has anyone ever heard of Duloxetine causing an MS relapse with Tysabri patients? I started Duloxetine on Mon 10th Apr (1 tablet), Tues 11th Apr (1 tablet),Wed 12th Apr (2 tablets). Then I awoke on the Thurs feeling horrendous! I had blurred vision, terrible headaches, dizziness, nausea and I felt very very agitated - like the feeling u get when u hear fingers scraping down a blackboard (like Quint in Jaws lol) I never took the pill again on advice from my gp and started back on my Amitriptyline (god send for the agitation). But its been nearly 2 weeks and I still feel like shit. The agitation has gone as has the blurred vision but my head feels funny - like Ive had a knock on the head. And although my sight is fine, my view feels ‘askew’. My right knee, that has permanent damage after my 2 relapses in 2015, is worse and I just feel like utter crap. My ms nurse thinks it could be a relapse and wants me to consider taking steriods but I hate them and the make me feel awful - the last time I took them I ended up bedbound! I think I would rather wait an extra week or 2 to ensure its definitely NOT just the last remnant of the Duloxtine side effects. Any advice? It would be greatly appreciated. Steff

Also - why when Im typing messages out they look well spaced but when I select ‘Post’ the paragraphs r gone??

Duloxotine has to be 1 of the worst tabs I have ever taken!!! Never, never again. I can understand the effects lasting as long as they have, horrendous. Wait a week see how you feel Steff, I know it took a while for me to regain any semblance of ‘normality’ Tracey x

Wait it out. I took duloxetine, was good for my depression but it too gave me blurred vision. This can take time to right itself. I would avoid the steroids and just try to be as patient as possible. If it is a relapse then steroids will only cause you more blooming problems. Sit tight xx

I cant believe how ill it made me after taking only 4 pills!! I did feel that surely after nearly 2 weeks I’d feel better - Im now starting to wonder if because it did make so ill, so quickly, my immune system has had a shock and reacted by taking a relapse!! Ive since had a look online and apparently there does seem to be instances of Tysabri patients prescribed it taking a relapse…why r they still prescribing this bloody thing!!

Some medications can cause or trigger anxiety. My view is that anxiety may aggravate MS symptoms. Psychological therapy was good for me and my anxiety. I also meditate twice a day, every day and have done so for several years. xx

I can’t believe I am reading this. I have never previously been diagnosed with MS. I took 1 tablet on the first of June and it completely rekt me. Insane side effects, very dry mouth, neausia, blurry vision in one eye, tingly and numbness in 1 finger. Its the 10th of June and I still have a blurry eye, the rest of the side effects are gone. I’m having a brain MRI with contrast on 14th to see the cause as every test shows my eye is healthy.